MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-16-40-HELIX
Medical Device Problem Codes Positioning Problem (3009); Migration (4003)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
See manufacturer report # 2029214-2021-00253, 2029214-2021-00254, 2029214-2021-00255, and 2029214-2021-00256 for other coils involved in this event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the five concerto coils were found to have migrated after deployment.The patient was undergoing pre-evar (endovascular aneurysm repair) embolization of sac feeding vessels.It was reported that at a follow-up on a evar patient (procedure performed on (b)(6) 2021) the coils implanted pre-procedure migrated away from the target vessel leaving it open letting flow back into the aaa sac (endoleak type ii).End of procedure imaging under injection had shown the packing to be stable in place.The migration occurred sometime between the procedure end and the follow-up.It was noted that the concerto coils were also backed by cook pushable coils and the entire packing was found migrated away from its targeted location where it was initially implanted.There was no known cause for the migration, and the original procedure was said to be smooth and successful.The patient experienced injury due to the endoleak type ii due to coils migration and reopening of sac feeding vessel/s.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Updated based on additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that review of the case with the the vascular surgeon and interventional radiologist found that there was no migration of any of the coils.They were placed as the physician positioned them during the procedure to address the ruptured aneurysm.However, the physician positioned the coiling "too downstream," resulting in collateral feeders still providing flow into the aneurysm sac.The radiologist closed the endoleak with onyx injection.
 
Additional Manufacturer Narrative
A3.Patient sex updated to male.B5.Updated with additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the patient did not receive any antiplatelet regimen.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11424080
Report Number2029214-2021-00257
Device Sequence Number2979909
Product Code KRD
UDI-Device Identifier00847536033665
UDI-Public00847536033665
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberPV-16-40-HELIX
Device Catalogue NumberPV-16-40-HELIX
Device Lot NumberB124763
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer03/16/2021
04/05/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/02/2021
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;